MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570620
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two procedures involving one wallflex biliary stent.It was reported to boston scientific corporation on november 10, 2020 that a wallflex biliary rx uncovered stent was to be implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, resistance was encountered while advancing the delivery system through the scope.The device was removed from the scope and another wallflex biliary uncovered stent was implanted to complete the procedure.Reportedly, later that day, the same non boston scientific scope was reprocessed and was used in a different procedure.During the procedure, a snare was advanced through the scope but resistance was encountered and noted a deployed wallflex biliary stent from the previous procedure was coming out from the distal end of the scope.The physician then removed the scope and pulled the stent out of the scope.Reportedly, the previously advanced wallflex biliary rx uncovered stent was prematurely deployed from the catheter inside the scope during removal and remained in the scope during the reprocessing cleaning process.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10943382
Report Number3005099803-2020-05773
Device Sequence Number3419376
Product Code FGE
UDI-Device Identifier08714729759263
UDI-Public08714729759263
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570620
Device Catalogue Number7062
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1